MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM/1.1MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.151
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, an unknown kirschner wire was stuck in the double drill guide.It is unknown when the issue was discovered.It is unknown if there was patient or procedure involvement.This report is for a 2.0mm/1.1mm double drill sleeve.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
01/03/2019: updated event description: it was reported that on an unknown date, an unknown kirschner wire was broken and stuck, along with the double drill guide, it's unknown when the issue occurred.Additionally, it is unknown if there was any patient or procedure involvement.This complaint involves two (2) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: device evaluated by mfr, device manufacture date: device history.Part number: 312.151, synthes lot number: a4gp332, supplier lot number: n/a, release to warehouse date: 03-dec-1997, expiration date: n/a, manufactured by synthes brandywine.No ncrs were generated during production.Device history batch null, device history review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device evaluated by mfr: product investigation flow: device interaction: visual and functional inspection: visual inspection performed on the returned device observed k-wire lodged in the returned drill guide.Furthermore, discoloration of sleeve welds on both ends were noted.Except for the normal wear that would not impact the function of the device no further issues were identified.The complaint condition was able to be replicated? no, device was received with post manufacture stuck condition.Does received condition agree with the complaint description? yes.Was the complaint condition confirmed? yes.During investigation, no design issues were noted per relevant drawing review: dimensional analysis on the proximal sleeve cannulation was not able to be performed due to the lodged k-wire.However, the distal cannulation accepted gage pin is within specification.Conclusion: no definitive root cause could be determined.However, per inspection of the also returned k-wire it was determined that a bigger sized k-wire has been inserted into the sleeve which could have caused the observed stuck condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Date correction from previous mwr: 07012019-000029419, change date from: 11/12/2018 to 1/7/2019.Device was used for treatment, not diagnosis.

Brand Name
2.0MM/1.1MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8121558
Report Number2939274-2018-55216
Device Sequence Number18882576
Product Code FZX
UDI-Device Identifier10886982187642
UDI-Public(01)10886982187642
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.151
Device Lot NumberA4GP332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/03/2019
11/12/2018
01/09/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/04/2019
01/08/2019
01/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1